Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 227, NWS Paducah, KY

November 9, 2000Carter County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Nov 9, 2000, 12:34 AM CST for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 9, 2000, 12:34 AM CST (06:34 UTC)
Expired
Nov 9, 2000, 1:00 AM CST
In force
26 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carter County, MO

The radar

The Paducah radar (KPAH), 197 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 450 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
411 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
450 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS53 KPAH 090634
SVRPAH
MOC035-090700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1234 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHEAST MISSOURI

* UNTIL 100 AM CST

* AT 1230 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF ELSINORE...OR ABOUT 13
  MILES NORTH OF DONIPHAN...MOVING NORTH AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  VAN BUREN
  ELLSINORE

STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3685 9124 3683 9102 3683 9069 3696 9074
          3712 9094

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:40 PM CST, 10 hours 54 minutes earlier.

Area forecast discussion, Nov 8, 1:40 PM CST, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CST WED NOV 8 2000

NEW 12Z MODEL RUNS ARE DEEPER AND FARTHER WEST WITH THE SURFACE AND
UPPER LEVEL SYSTEMS. THIS IS ESPECIALLY TRUE OF THE NGM/ETA...WHICH
TRACK THE SURFACE LOW OVER CGI AROUND 12Z. AVN IS SIMILAR...TAKING
LOW OVER PAH AROUND 12Z. PER HPC DISCUSSIONS...THE STRONGER THAN
PROGGED 500 MB COLD CORE WITH THIS SYSTEM /-27 AT EL PASO/ SUPPORTS
THE DEEPER INTENSITY FCST.

GIVEN THE NEW MODEL TRENDS...PARTS OF WEST KENTUCKY WILL BE IN THE
WARM SECTOR OVERNIGHT. 60 DEGREE SURFACE DEW POINTS ARE AS CLOSE AS
BNA AT 19Z. INSTABILITY WILL BE MARGINAL...BUT MOISTURE AND WIND
FIELDS WILL BE VERY IMPRESSIVE. GREATEST RISK FOR CONVECTION WILL BE
TOWARD MORNING...AS 500 MB COLD CORE /NEAR MINUS 20/ APPROACHES SE
MISSOURI. ELEVATED CONVECTION...ALTHOUGH ISOLATED...CAN ALSO BE
EXPECTED IN THE COLDER AIR...AS KLZK RADAR SHOWED THIS MORNING.
WILL LIKELY MENTION THUNDER ALL ZONES TONIGHT...WITH STRONGER
MENTION IN THE EAST. WILL ALSO KEEP MENTION OF HEAVY RAIN IN SOME
EASTERN ZONES TONIGHT.

MODELS ARE MORE PRONOUNCED WITH A MID LEVEL DRY INTRUSION...WHICH IS
PROGGED TO MOVE NORTH ACROSS THE FA THURSDAY MORNING. THIS FEATURE
WILL LIKELY CUT OFF THE ORGANIZED PRECIP DURING THE MORNING. EXPECT
SCATTERED SHOWERS IN THE AFTERNOON DUE TO STRONG CYCLONIC CURVATURE
AND COLD AIR ADVECTION BEHIND THE SFC LOW. SURFACE WINDS WILL BE
RATHER GUSTY IN THE WAKE OF THE DEEPENING SURFACE LOW...ESPECIALLY
ACCORDING TO ETA PROGS.

FOR TEMPERATURE GUIDANCE...NGM AND AVN MOS ARE VERY SIMILAR AT
PAH/EVV AND WILL FOLLOW.

IN THE EXTENDED PERIOD...MRF HAS BEEN SIGNALLIN`G A TREND TOWARD A
FLATTER...MORE ZONAL FLOW PATTERN. THIS MAY BE THE LAST OF THE
STRONG SYSTEMS COMING OUT OF THE SOUTHERN PLAINS/WESTERN GULF
REGION.

.PAH...NONE.

MY

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.